Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 37, NWS Des Moines, IA

June 27, 2010Calhoun County, Pocahontas County, Sac County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 27, 2010, 12:52 AM CDT for Calhoun County, Pocahontas County, Sac County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 12:52 AM CDT (05:52 UTC)
Expired
Jun 27, 2010, 7:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:34 AM CDTFLASH FLOOD4 Nw Jolley, IAFLOODING ALONG HIGHWAY D15 NEAR GARBER AND JANESVILLE AVENUES...FROM POCAHONTAS COUNTY SHERIFF.
Jun 27, 2:34 AM CDTFLASH FLOODPomeroy, IAUNDERPASS/VIADUCT FLOODING ALONG HIGHWAY 4. FROM CALHOUN COUNTY SHERIFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4268 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WGUS53 KDMX 270552
FFWDMX
IAC025-151-161-271200-
/O.NEW.KDMX.FF.W.0037.100627T0552Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1252 AM CDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 700 AM CDT

* AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
  ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT
  ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN THE WARNED AREA
  TONIGHT...WITH AN ADDITIONAL ONE TO TWO INCHES LIKELY THROUGH
  400 AM.  LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MANSON...POCAHONTAS...ROCKWELL CITY AND SAC CITY.

STREAMS AND CREEKS AFFECTED INCLUDE...LITTLE CEDAR CREEK...CEDAR 
CREEK...LAKE CREEK...AND BOYER CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4257 9525 4256 9493 4282 9493 4275 9445
      4247 9445 4247 9442 4233 9441 4232 9534
      4247 9534 4248 9540 4256 9540

$$

SMALL
2 follow-up statements
883 
WGUS73 KDMX 270828
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT SUN JUN 27 2010

IAC025-151-161-271200-
/O.CON.KDMX.FF.W.0037.000000T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
328 AM CDT SUN JUN 27 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN CALHOUN...SAC
AND SOUTHERN POCAHONTAS COUNTIES UNTIL 700 AM CDT...

AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  
RADAR ESTIMATES SHOW TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER MUCH 
OF THE WARNED AREA.  ADDITIONAL RAINS SHOULD BE NO MORE THAN A HALF 
INCH OR LESS HOWEVER.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MANSON...POCAHONTAS...ROCKWELL CITY AND SAC CITY.

FLOODING WAS REPORTED ALONG HIGHWAYS D15 BETWEEN GARBER AND 
JANESVILLE AVENUES IN CALHOUN COUNTY...AND ALONG THE HIGHWAY 4 
UNDERPASS NEAR POMEROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4257 9525 4256 9493 4282 9493 4275 9445
      4247 9445 4247 9442 4233 9441 4232 9534
      4247 9534 4248 9540 4256 9540

$$

SMALL
816 
WGUS73 KDMX 271155
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
655 AM CDT SUN JUN 27 2010

IAC025-151-161-271209-
/O.EXP.KDMX.FF.W.0037.000000T0000Z-100627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
655 AM CDT SUN JUN 27 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN CALHOUN...
SAC AND SOUTHERN POCAHONTAS COUNTIES WILL BE ALLOWED TO EXPIRE AT 700
AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. CALLS TO THE CALHOUN...SAC...AND 
POCAHONTAS SHERIFF OFFICES ALL RESULTED IN NO RECENT FLOODING 
REPORTS.

IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4257 9525 4256 9493 4282 9493 4275 9445
      4247 9445 4247 9442 4233 9441 4232 9534
      4247 9534 4248 9540 4256 9540

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:42 AM CDT, 10 minutes earlier.

Area forecast discussion, Jun 27, 12:42 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1242 AM CDT SUN JUN 27 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...
EXPECT MAJOR CONVECTIVE ACTION THIS EVENING AT INTERSECTION OF
CONSOLIDATING OUTFLOW BOUNDARIES EXTENDING FROM KALO BACK TO THE NW
CORNER OF IOWA...AND ONGOING THUNDERSTORMS WHICH WILL WORK EAST FROM
SOUTH DAKOTA. THE ABOVE MENTIONED BOUNDARY HAS BEEN SAGGING
SOUTHWARD...WHICH PUTS MORE OF THE MODERATE RISK OF SEVERE WEATHER
INTO IOWA. ALL SEVERE WEATHER PARAMETERS IN PLACE...ESPECIALLY FOR
DAMAGING WIND AND ISOLATED TORNADOES THIS EVENING...NORTH OF HIGHWAY
20 OR 30. MULTIPLE ROUNDS OF STORMS EXPECTED IN THIS AREA...SO NEED
OF A FLASH FLOOD WATCH PRETTY CERTAIN IN THE NORTH ESPECIALLY OVER
DES MOINES BASIN AREAS WHICH WERE HIT HARD LAST NIGHT. FARTHER
SOUTH...MORE QUESTIONS ON HOW THUNDERSTORMS WILL EVOLVE AS LARGER
SCALE BOUNDARY AND UPPER SHORT WAVE WORK SEWD. MAIN FACTOR
CONSIDERED WAS VERY HIGH PRECIPITABLE WATER AND STRONG MOISTURE
TRANSPORT VECTORS FROM THE SOUTHWEST AFTER MIDNIGHT. SO...OPTED TO
EXTEND FLASH FLOOD WATCH FARTHER SOUTH INCLUDING DES MOINES METRO
COUNTIES BASED UPON THE FACT WE COULD SEE BACK BUILDING AND LAST
NIGHT'S HEAVY RAIN ALONG THE DES MOINES RIVER PUSHED ALL CREEKS TO
FLOOD STAGE TODAY. IT WON'T TAKE AS MUCH RAIN TONIGHT TO CAUSE FLASH
FLOODING.

.LONG TERM...
SFC FRONT WILL PASS THROUGH THE STATE ON SUNDAY WITH RESIDUAL
CONVECTION...MAINLY DURING THE MORNING.  OTHERWISE...INCREASING CAA
AND SUBSIDENCE IS FORECAST TO OVERSPREAD THE STATE BY THE AFTERNOON
WITH CLEARING SKIES AND DRIER AIR.  THEREAFTER...FORECAST IS VERY
STRAIGHT FORWARD AS SENSIBLE WEATHER IS NIL AS UPPER RIDGING BUILDS
ACRS THE CENTRAL UNITED STATES.  TEMPERATURES LIKELY TO BE AT OR
BELOW NORMAL FOR THE COMING WEEK AS DEWPOINTS REMAIN RELATIVELY
COMFORTABLE MUCH OF THE WORK WEEK.  WILL BEGIN TO SEE RETURN FLOW BY
LATE IN THE WEEK WITH INCREASING THICKNESSES AND MOISTURE AS
NORTHWEST US TROF DEVELOPS.  HAVE LEFT FORECAST DRY DURING THE
EXTENDED BUT MAY BEGIN TO SEE A THREAT INCREASE TOWARD NEXT FRIDAY
OR SATURDAY.  HOWEVER...A MUCH NEEDED BREAK FROM THE HEAVY RAINFALL
OF MUCH OF JUNE IS CERTAINLY IN THE CARDS FOR THE UPCOMING WEEK.

.HYDROLOGY...
MCS FROM LAST NIGHT HAS DROPPED ANOTHER SWATH OF 2 PLUS INCHES OF
RAIN OVER A LARGE PORTION OF NORTHERN IOWA AND WIDESPREAD INCH
AMOUNTS ELSEWHERE.  A RELATIVELY SLOW MOVING COLD FRONT IS FORECAST
TO MOVE ACROSS THE AREA TONIGHT INTO SUNDAY MORNING.  ADDITIONAL
HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SINCE REPORTS OF
DITCHES FULL AND SATURATED SOILS ACROSS THE NORTH MOST OF ANY
ADDITIONAL RAIN WILL GO RIGHT TO RUNOFF.  GIVEN THE MESO-MODELS
FAIRLY GOOD TRACK RECORD LATELY AND THEIR SCENARIO OF DROPPING THE
HEAVY RAIN INTO CENTRAL IOWA AGAIN TONIGHT...HAVE EXPANDED THE
ONGOING FLASH FLOOD WATCH TO INCLUDE MUCH OF CENTRAL IOWA NORTH OF
INTERSTATE 80...EXCEPT FOR LOCATIONS THAT RECEIVED ONLY LIGHT
AMOUNTS LAST NIGHT.  IF 1.5 TO 2 INCHES OF RAIN MATERIALIZE
TONIGHT...THEN WIDESPREAD MODERATE TO MAJOR FLOODING WILL LIKELY
AFFECT MUCH OF THE DES MOINES RIVER BASIN. THE ONLY SILVER LINING IS
THAT THIS WEEK IS EXPECTED TO BE DRY.

&&

.AVIATION...
27/06Z...STORMS MOVG ACROSS NORTHERN/CENTRAL IOWA ASSOCIATED WITH A
FRONTAL BOUNDARY MOVING ACROSS.  STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS OF 40-50KTS AND LARGE HAIL.  THE FRONT AND STORMS
SHOULD PUSH EAST OF KALO AND KOTM BY 14Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM
7 PM TONIGHT THROUGH 7 AM SUNDAY FOR MUCH OF CENTRAL IOWA ALONG AND
NORTH OF STATE HIGHWAY 92.

&&

SHORT TERM...JUNGBLUTH
LONG TERM/HYDROLOGY...COGIL
AVIATION...FAB
Hazardous weather outlook, Jun 26, 4:32 PM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SAT JUN 26 2010

IAZ004>007-015>017-023>026-272145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS NORTHERN IOWA THIS EVENING AND INTO
THE OVERNIGHT. HAIL AND DAMAGING WINDS ARE POSSIBLE...AND THERE IS A
MODERATE RISK OF SEVERE WEATHER FROM ALGONA NORTH AND WEST. A FEW
STORMS MAY ALSO PRODUCE A TORNADO THIS EVENING. HEAVY RAINFALL IS
ALSO LIKELY WITH THE STORMS...AND A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY MORNING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT.

IAZ027-028-033>039-044>050-058>061-072>074-272145-
BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-
POLK-JASPER-MADISON-WARREN-MARION-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL IOWA LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS ARE POSSIBLE
WITH THESE STORMS...ALONG WITH HEAVY RAINFALL ON SATURATED GROUND. A
FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA AS
WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY THROUGH
NOON.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ057-062-070-071-075-081>086-092>097-272145-
AUDUBON-POWESHIEK-CASS-ADAIR-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN THE WEST...AND
AFTER MIDNIGHT FARTHER EAST. DAMAGING WINDS ARE POSSIBLE...AND
LOCALLY HEAVY RAINFALL IS ALSO A THREAT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES EXIST THROUGH MID AFTERNOON
SUNDAY.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT THROUGH SUNDAY MID
MORNING.

JUNGBLUTH

In the hours before

Local storm report, Jun 26, 11:15 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     3 WNW THOMPSON          43.39N 93.82W
06/26/2010                   WINNEBAGO          IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FARMSTEAD WITH FOUR GRAIN BINS
            DESTROYED...ROOF MISSING OFF SHED AND HALF OF ITS
            STRUCTURE DESTROYED

1019 PM     FLASH FLOOD      2 SE ALGONA AIRPORT     43.06N 94.24W
06/26/2010                   KOSSUTH            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FLOODING ON BLACKFORD AND
            OVERMEYER RDS...WATER FLOWING.

&&

RHATTEBE
Local storm report, Jun 26, 11:24 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND DMG     3 E BUFFALO CENTER      43.39N 93.89W
06/26/2010                   WINNEBAGO          IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A FALLEN TREE BLOCKING HIGHWAY
            9.

&&

RHATTEBE
Local storm report, Jun 26, 11:30 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     1 NE EMMETSBURG         43.12N 94.67W
06/26/2010                   PALO ALTO          IA   BROADCAST MEDIA

            RADIO REPORTED PUBLIC SIGHTING OF TREES DOWN ON EAST SIDE
            OF FIVE ISLAND LAKE.

0945 PM     TSTM WND DMG     1 NE EMMETSBURG         43.12N 94.67W
06/26/2010                   PALO ALTO          IA   BROADCAST MEDIA

            RADIO REPORTED PUBLIC SIGHTING OF TREES DOWN ON EAST SIDE
            OF FIVE ISLAND LAKE.

&&

RHATTEBE
Special weather statement, Jun 26, 11:35 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT SAT JUN 26 2010

IAZ033-034-270500-
CALHOUN-SAC-
1135 PM CDT SAT JUN 26 2010

...GUSTY WINDS POSSIBLE WITH APPROACHING THUNDERSTORMS...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IDA COUNTY...MOVING
SOUTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SCHALLER BY 1150 PM CDT...
  EARLY AND NEMAHA BY MIDNIGHT CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 27, 12:43 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT SUN JUN 27 2010

IAZ044-270615-
CRAWFORD-
1243 AM CDT SUN JUN 27 2010

...SPECIAL WEATHER STATEMENT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...MOVING EAST AT 25
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DENISON AIRPORT BY 1250 AM CDT...
  DENISON BY 1255 AM CDT...
  DELOIT AND 8 MILES SOUTH OF KIRON BY 100 AM CDT...
  VAIL BY 110 AM CDT...
  WESTSIDE BY 115 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 27, 12:45 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1245 AM CDT SUN JUN 27 2010

IAZ027-028-039-270615-
BLACK HAWK-BREMER-BUTLER-
1245 AM CDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL BREMER COUNTY...MOVING SOUTHEAST AT
30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  TRIPOLI BY 1250 AM CDT...
  8 MILES NORTHEAST OF DENVER BY 1255 AM CDT...
  READLYN AND 9 MILES SOUTHWEST OF SUMNER BY 100 AM CDT...
  ORAN BY 115 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:18 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth32 hr
Jun 26, 8:33 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto57 min
Jun 26, 9:12 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Kossuth, Winnebago48 min
Jun 26, 9:27 PM CDTFlash Flood WarningDMXEmmet, Palo Alto6 hr
Jun 26, 9:28 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas47 min
Jun 26, 9:32 PM CDTAreal Flood AdvisoryDMXEmmet, Palo Alto3 hr
Jun 26, 10:02 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth58 min
Jun 26, 10:26 PM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock, Humboldt, Kossuth, Pocahontas, Webster and 3 more3 hr
Jun 26, 11:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster39 min
Jun 27, 12:09 AM CDTSevere Thunderstorm WarningDMXSac43 min
Jun 27, 12:32 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Calhoun, Franklin, Grundy and 6 more4 hr
Jun 27, 1:27 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac37 min
Jun 27, 1:49 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 27, 1:50 AM CDTFlash Flood WarningDMXWebster6 hr
Jun 27, 2:03 AM CDTAreal Flood AdvisoryDMXBoone, Carroll, Crawford, Greene4 hr
Jun 27, 2:10 AM CDTRiver Flood WarningDMXDallas, Greene7 days
Jun 27, 2:56 AM CDTFlash Flood WarningDMXCalhoun, Carroll, Crawford, Sac6 hr
Jun 27, 3:00 AM CDTFlash Flood WarningDMXBoone, Greene6 hr
Jun 27, 3:12 AM CDTAreal Flood AdvisoryDMXAudubon, Dallas, Guthrie4 hr
Jun 27, 3:52 AM CDTAreal Flood AdvisoryDMXJasper, Marshall, Polk, Poweshiek, Story, Tama4 hr
Jun 27, 4:18 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren42 min
Jun 27, 4:34 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Monroe41 min
Jun 27, 4:44 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne46 min
Jun 27, 4:50 AM CDTRiver Flood WarningDMXPolk9 hr
Jun 27, 4:53 AM CDTRiver Flood WarningDMXPolk17 hr
Jun 27, 5:30 AM CDTRiver Flood WarningDMXDallas, Polk9 hr
Jun 27, 5:58 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler30 hr
Jun 27, 6:30 AM CDTRiver Flood WarningDMXPolk, Story40 hr
Jun 27, 6:32 AM CDTRiver Flood WarningDMXJasper, Marion, Polk62 hr
Jun 27, 6:34 AM CDTRiver Flood WarningDMXStory15 hr
Jun 27, 7:19 AM CDTRiver Flood WarningDMXPolk9 days
Jun 27, 7:20 AM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 27, 9:34 AM CDTRiver Flood WarningDMXHumboldt26 hr
Jun 27, 9:34 AM CDTRiver Flood WarningDMXPolk4 days
Jun 27, 10:39 AM CDTRiver Flood WarningDMXDallas, Polk49 hr
Jun 27, 10:41 AM CDTRiver Flood WarningDMXPolk7 days
Jun 27, 11:46 AM CDTRiver Flood WarningDMXPolk9 days
Jun 27, 11:59 AM CDTRiver Flood WarningDMXMadison, Warren10 hr
Jun 27, 3:26 PM CDTRiver Flood WarningDMXCass7 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.